Alert archive / Wyoming / Snow Advisories in 2008

Snow Advisory 4, NWS Cheyenne, WY

March 13, 2008Crook County, Weston County, Wyoming; Box Butte County, Dawes County, Nebraska

NWS Cheyenne, WY issued this snow advisory at Mar 13, 2008, 2:25 PM MDT for Crook County, Weston County, Wyoming; Box Butte County, Dawes County, Nebraska. It took effect at Mar 14, 2008, 12:00 AM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2008, 2:25 PM MDT (20:25 UTC)
In effect from
Mar 14, 2008, 12:00 AM MDT
Expired
Mar 14, 2008, 2:45 PM MDT
In force
15 hr
Issued by
NWS Cheyenne, WY

Counties Box Butte County, NE, Dawes County, NE, Crook County, WY, Weston County, WY

The radar

The Rapid City radar (KUDX), 119 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 8.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2008-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2008-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2398 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this snow advisory went out at Mar 13, 2:03 PM MDT, 22 minutes earlier.

Area forecast discussion, Mar 13, 2:03 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
203 PM MDT THU MAR 13 2008

.SHORT TERM...WEST FLOW WILL BE ALOFT TONIGHT AS A STRONG
DISTURBANCE BEGINS TO MOVE ACROSS THE CWA. LOW AND MID LEVEL
MOISTURE WILL INCREASE TONIGHT AND BECOME DEEP EAST OF THE LARAMIE
RANGE ON FRIDAY. WEST SURFACE WINDS WILL BECOME EAST LATE TONIGHT
AS THE ASSOCIATED COLD FRONT MOVES SOUTH OF THE AREA. THE MOIST
LOW LEVEL UPSLOPE FLOW WILL CONTINUE THROUGH FRIDAY. PRECIP WILL
BEGIN TONIGHT ACROSS THE CWA...WITH RAIN LIKELY EAST OF THE
LARAMIE RANGE. THE RAIN WILL CHANGE TO SNOW AFTER MIDNIGHT IN THIS
AREA AND WILL BE HEAVY AT TIMES ACROSS THE NORTHERN PORTION OF THE
CWA. SNOW WILL CONTINUE TO FALL ACROSS THE CWA ON FRIDAY...WITH
THE NORTHERN PORTION OF THE CWA RECEIVING THE MOST SNOWFALL. HAVE
ISSUED A WINTER STORM WARNING FOR EAST CENTRAL WY AND THE NORTHERN
NEB PANHANDLE ZONES FROM MIDNIGHT TONIGHT UNTIL 6 PM FRIDAY.
ISSUED A SNOW ADVISORY FOR PLATTE AND GOSHEN COUNTIES FOR THE SAME
TIME PERIOD. ALSO...A SNOW ADVISORY WILL BE IN EFFECT FROM
MIDNIGHT TONIGHT UNTIL NOON FRIDAY. SNOWFALL AMOUNTS EXPECTED
ARE...6 TO 10 INCHES IN THE WARNING AREA...5 TO 8 INCHES IN THE
ADVISORY AREA IN PLATTE AND GOSHEN COUNTIES...AND 5 TO 10 INCHES
IN THE SNOWY RANGE. THE DISTURBANCE WILL MOVE EAST OF THE CWA BY
00Z FRIDAY...LEADING TO DIMINISHING SNOW FALL.

.LONG TERM...SATURDAY THROUGH THURSDAY...LINGERING SNOW SHOWERS
WILL REMAIN IN THE MOIST FLOW BETWEEN SYSTEMS EARLY SATURDAY.
MEANWHILE...THE MAJOR WESTERN TROUGH WILL BE DIGGING THROUGH THE
WESTERN ROCKIES AS A WEAK INDUCED RIDGE SETS UP OVER WYOMING AND
WESTERN NEB. MODELS ARE FAR FROM AGREEMENT ON THE POSITION OF
RELEVANT SURFACE FEATURES ASSOCIATED WITH THIS TROUGH AS IT SLIDES
EAST. THE OUTCOME WILL VARY FROM MERE CLOUDINESS TO A MAJOR WINTER
STORM. HAVE GONE MIDDLE OF THE ROAD AND KEPT SCT TO LIKELY POPS
FOR SUNDAY AND MONDAY. GUIDANCE TEMPERATURES APPEAR TOO WARM GIVEN
CLOUDINESS AND MOISTURE...SO HAVE TRENDED DOWN WHICH HAS FORCED
THE PRECIP TYPE TO BE MAINLY SNOW. OBVIOUSLY...THIS STORM NEEDS TO
BE WATCHED CLOSELY. MUCH DRYER W TO NW FLOW WILL SET UP FOR
MIDWEEK ALLOWING TEMPERATURES TO ACHIEVE ABOVE NORMAL VALUES.

&&

.AVIATION...AREAS OF MVFR CONDITIONS WILL DEVELOP ACROSS THE
WESTERN PORTION OF THE CWA THIS EVENING...WHICH WILL SPREAD EAST
BY MID NIGHT DUE TO LOW CIGS AND VSBYS IN FALLING SNOW. MVFR
CONDITIONS WILL PERSIST OVER MUCH OF THE AREA TONIGHT WITH AREAS
OF IFR...LIFR CONDITIONS ACROSS THE NORTHERN PORTION OF THE CWA. ON
FRI...MVFR CONDITIONS TO BEGIN TO IMPROVE TO VFR ACROSS THE WEST
BY MID AFTERNOON...BUT WILL LINGER ACROSS THE EAST INTO THE EVENING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM MIDNIGHT FRIDAY TO 6 PM FRIDAY FOR
     WYZ059-WYZ060.
     SNOW ADVISORY FROM MIDNIGHT FRIDAY TO 6 PM FRIDAY FOR WYZ067-
     WYZ068.
     SNOW ADVISORY FROM MIDNIGHT FRIDAY TO NOON FRIDAY FOR WYZ063.
NE...WINTER STORM WARNING FROM MIDNIGHT FRIDAY TO 6 PM FRIDAY FOR
     NEZ001-NEZ002.

&&

SHORT TERM/AVIATION...KMD
LONG TERM....SOWKO
Hazardous weather outlook, Mar 13, 4:39 AM MDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
439 AM MDT THU MAR 13 2008

NEZ001>003-019>021-054-055-WYZ059>070-141045-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
439 AM MDT THU MAR 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

CHANCES FOR SNOW WILL INCREASE TODAY ACROSS CARBON AND ALBANY
COUNTIES OF WYOMING. SNOW WILL BECOME MORE WIDESPREAD TONIGHT...
ESPECIALLY ACROSS THE SNOWY RANGE AND ALONG A FRONTAL BOUNDARY
FROM CASPER TO CHADRON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR SNOW WILL CONTINUE ON FRIDAY ESPECIALLY ACROSS THE
SNOWY RANGE AND EAST OF THE LARAMIE RANGE.

SNOW WILL BECOME MORE WIDESPREAD ON SUNDAY AND CONTINUE SUNDAY
NIGHT AND MONDAY. A SIGNIFICANT SNOWFALL EVENT IS POSSIBLE WITH
LOCALLY HEAVY SNOW IN SOME LOCALES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 2:25 PM MDTWinter Storm WarningCYSCrook, Weston12 hr

Nearby

Snow Advisories in Wyoming, 2008Snow Advisories in Nebraska, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.